Alert archive / Kansas / Flash Flood Watches in 2019

Flash Flood Watch 9, NWS Dodge City, KS

August 23, 201917 counties in Kansas

NWS Dodge City, KS issued this flash flood watch at Aug 23, 2019, 11:00 AM CDT for 17 counties in Kansas. It took effect at Aug 23, 2019, 7:00 PM CDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Aug 23, 2019, 11:00 AM CDT (16:00 UTC)
In effect from
Aug 23, 2019, 7:00 PM CDT
Expired
Aug 25, 2019, 7:00 AM CDT
In force
36 hr
Issued by
NWS Dodge City, KS
Flood severity
None

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Ford County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 42 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.0 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2019-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2019-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
922 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

658 
WGUS63 KDDC 231600
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Dodge City KS
1100 AM CDT Fri Aug 23 2019

...Flash Flooding Possible Tonight...

.Another round of thunderstorms is expected tonight. Widespread
rainfall amounts of 1 to 2 inches are expected, with locally
higher amounts. Many areas are saturated from rains over the
previous week, and additional rainfall will runoff the wet soils. 

KSZ030-031-043>046-241200-
/O.NEW.KDDC.FF.A.0009.190824T0000Z-190824T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trego-Ellis-Scott-Lane-Ness-Rush-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, and La Crosse
1100 AM CDT Fri Aug 23 2019

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
SATURDAY MORNING...

The National Weather Service in Dodge City has issued a

* Flash Flood Watch for portions of central Kansas and west 
  central Kansas...including the following in central ...
  Kansas...Ellis and Rush. in west central Kansas...Lane... 
  Ness...Scott and Trego. 

* From 7 PM CDT this evening through Saturday morning

* Another round of thunderstorms is expected tonight. Rainfall
  amounts of 1 to 2 inches will be common, with locally higher
  amounts. The additional rainfall will fall on soils saturated by
  prior rains over the previous week, leading to rapid and
  increased runoff. 

* Pay attention to water levels near bodies of water, and in low
  lying areas. If thunderstorms approach, seek higher ground. If
  outdoors enjoying summer activities, flooding becomes even more
  dangerous. Ensure you have a way to receive flash flood warnings
  tonight. Flowing water is particularly dangerous at night, when
  low visibility makes it very difficult to determine how deep the
  water is, or how fast it is moving. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Turner
6 follow-up statements
870 
WGUS63 KDDC 232220
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Dodge City KS
520 PM CDT Fri Aug 23 2019

...Flash Flooding Possible Tonight...

.Another round of thunderstorms is expected tonight. Widespread
rainfall amounts of 1 to 2 inches are expected, with locally
higher amounts. Many areas are saturated from rains over the
previous week, and additional rainfall will runoff the wet soils.

KSZ064>066-079-081-241200-
/O.EXA.KDDC.FF.A.0009.190824T0000Z-190824T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hodgeman-Pawnee-Stafford-Edwards-Pratt-
Including the cities of Jetmore, Hanston, Larned, St. John, 
Stafford, Macksville, Kinsley, Lewis, and Pratt
520 PM CDT Fri Aug 23 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

The National Weather Service in Dodge City has expanded the

* Flash Flood Watch to include portions of south central Kansas 
  and southwest Kansas...including the following in south ...
  central Kansas...Edwards...Pawnee...Pratt and Stafford. in 
  southwest Kansas...Hodgeman. 

* Through Saturday morning

* Another round of thunderstorms is expected tonight. Rainfall 
  amounts of 1 to 2 inches will be common, with locally higher 
  amounts. The additional rainfall will fall on soils saturated 
  by prior rains over the previous week, leading to rapid and 
  increased runoff. 

* Pay attention to water levels near bodies of water, and in low 
  lying areas. If thunderstorms approach, seek higher ground. If 
  outdoors enjoying summer activities, flooding becomes even 
  more dangerous. Ensure you have a way to receive flash flood 
  warnings tonight. Flowing water is particularly dangerous at 
  night, when low visibility makes it very difficult to 
  determine how deep the water is, or how fast it is moving. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

KSZ030-031-043>046-241200-
/O.CON.KDDC.FF.A.0009.190824T0000Z-190824T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trego-Ellis-Scott-Lane-Ness-Rush-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, and La Crosse
520 PM CDT Fri Aug 23 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

The Flash Flood Watch continues for

* Portions of central Kansas and west central Kansas...including 
  the following in central ...Kansas...Ellis and Rush. in west 
  central Kansas...Lane...Ness...Scott and Trego. 

* Through Saturday morning

* Another round of thunderstorms is expected tonight. Rainfall 
  amounts of 1 to 2 inches will be common, with locally higher 
  amounts. The additional rainfall will fall on soils saturated 
  by prior rains over the previous week, leading to rapid and 
  increased runoff. 

* Pay attention to water levels near bodies of water, and in low 
  lying areas. If thunderstorms approach, seek higher ground. If 
  outdoors enjoying summer activities, flooding becomes even 
  more dangerous. Ensure you have a way to receive flash flood 
  warnings tonight. Flowing water is particularly dangerous at 
  night, when low visibility makes it very difficult to 
  determine how deep the water is, or how fast it is moving. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Gerard
036 
WGUS63 KDDC 240746
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Dodge City KS
246 AM CDT Sat Aug 24 2019

...Flash Flooding Possible Tonight...

.Another round of thunderstorms is expected tonight. Widespread
rainfall amounts of 1 to 2 inches are expected, with locally
higher amounts. Many areas are saturated from rains over the
previous week, and additional rainfall will runoff the wet soils.

KSZ030-031-043>046-064>066-079-081-241600-
/O.EXT.KDDC.FF.A.0009.000000T0000Z-190825T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards-
Pratt-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Jetmore, 
Hanston, Larned, St. John, Stafford, Macksville, Kinsley, Lewis, 
and Pratt
246 AM CDT Sat Aug 24 2019

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY MORNING...

The Flash Flood Watch is now in effect for

* Portions of central Kansas...south central Kansas...southwest 
  Kansas and west central Kansas...including the following in 
   ...central Kansas...Ellis and Rush. in south central Kansas...
   Edwards...Pawnee...Pratt and Stafford. in southwest Kansas... 
  Hodgeman. in west central Kansas...Lane...Ness...Scott and 
  Trego. 

* Through Sunday morning

* Another round of thunderstorms is expected tonight. Rainfall 
  amounts of 1 to 2 inches will be common, with locally higher 
  amounts. The additional rainfall will fall on soils saturated 
  by prior rains over the previous week, leading to rapid and 
  increased runoff. 

* Pay attention to water levels near bodies of water, and in low 
  lying areas. If thunderstorms approach, seek higher ground. If 
  outdoors enjoying summer activities, flooding becomes even 
  more dangerous. Ensure you have a way to receive flash flood 
  warnings tonight. Flowing water is particularly dangerous at 
  night, when low visibility makes it very difficult to 
  determine how deep the water is, or how fast it is moving. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
137 
WGUS63 KDDC 241522
FFADDC

Flood Watch
National Weather Service Dodge City KS
1022 AM CDT Sat Aug 24 2019

...Flash Flooding Possible Tonight...

.Another round of thunderstorms is expected tonight. Widespread
rainfall amounts of 1 to 2 inches are expected, with locally
higher amounts. Many areas are saturated from rains over the
previous week, and additional rainfall will runoff the wet soils.

KSZ030-031-043>046-064>066-079-081-250600-
/O.CON.KDDC.FF.A.0009.000000T0000Z-190825T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards-
Pratt-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Jetmore, 
Hanston, Larned, St. John, Stafford, Macksville, Kinsley, Lewis, 
and Pratt
1022 AM CDT Sat Aug 24 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of central Kansas...south central Kansas...southwest 
  Kansas and west central Kansas...including the following in 
   ...central Kansas...Ellis and Rush. in south central Kansas...
   Edwards...Pawnee...Pratt and Stafford. in southwest Kansas... 
  Hodgeman. in west central Kansas...Lane...Ness...Scott and 
  Trego. 

* Through Sunday morning

* Another round of thunderstorms is expected tonight. Rainfall 
  amounts of 1 to 2 inches will be common, with locally higher 
  amounts. The additional rainfall will fall on soils saturated 
  by prior rains over the previous week, leading to rapid and 
  increased runoff. 

* Pay attention to water levels near bodies of water, and in low 
  lying areas. If thunderstorms approach, seek higher ground. If 
  outdoors enjoying summer activities, flooding becomes even 
  more dangerous. Ensure you have a way to receive flash flood 
  warnings tonight. Flowing water is particularly dangerous at 
  night, when low visibility makes it very difficult to 
  determine how deep the water is, or how fast it is moving. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
113 
WGUS63 KDDC 242028
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Dodge City KS
328 PM CDT Sat Aug 24 2019

...Flash Flooding Possible Tonight...

.Heavy rainfall overnight. Widespread rainfall amounts of 1 to 2 
inches are expected, with locally higher amounts. Many areas are 
saturated from rains over the previous week, and additional 
rainfall will runoff the wet soils.

KSZ078-080-087>090-250900-
/O.EXA.KDDC.FF.A.0009.000000T0000Z-190825T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ford-Kiowa-Meade-Clark-Comanche-Barber-
Including the cities of Dodge City, Greensburg, Haviland, Meade, 
Plains City, Fowler, Ashland, Minneola, Coldwater, 
Lake Coldwater, Protection, Medicine Lodge, and Kiowa
328 PM CDT Sat Aug 24 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

The National Weather Service in Dodge City has expanded the

* Flash Flood Watch to include portions of south central Kansas 
  and southwest Kansas...including the following in south ...
  central Kansas...Barber...Comanche and Kiowa. in southwest 
  Kansas...Clark...Ford and Meade. 

* Through Sunday morning

* Thunderstorms overnight will be capable of producing periods of
  heavy rainfall. Rainfall amounts of 1 to 2 inches will be 
  common, with locally higher amounts. The additional rainfall 
  will fall on soils saturated by prior rains over the previous 
  week, leading to rapid and increased runoff. 

* Pay attention to water levels near bodies of water, and in low 
  lying areas. If thunderstorms approach, seek higher ground. If 
  outdoors enjoying summer activities, flooding becomes even 
  more dangerous. Ensure you have a way to receive flash flood 
  warnings tonight. Flowing water is particularly dangerous at 
  night, when low visibility makes it very difficult to 
  determine how deep the water is, or how fast it is moving. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

KSZ030-031-043>046-064>066-079-081-250900-
/O.CON.KDDC.FF.A.0009.000000T0000Z-190825T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards-
Pratt-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Jetmore, 
Hanston, Larned, St. John, Stafford, Macksville, Kinsley, Lewis, 
and Pratt
328 PM CDT Sat Aug 24 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of central Kansas...south central Kansas...southwest 
  Kansas and west central Kansas...including the following in 
   ...central Kansas...Ellis and Rush. in south central Kansas...
   Edwards...Pawnee...Pratt and Stafford. in southwest Kansas... 
  Hodgeman. in west central Kansas...Lane...Ness...Scott and 
  Trego. 

* Through Sunday morning

* Thunderstorms overnight will be capable of producing periods of
  heavy rainfall. Rainfall amounts of 1 to 2 inches will be 
  common, with locally higher amounts. The additional rainfall 
  will fall on soils saturated by prior rains over the previous 
  week, leading to rapid and increased runoff. 

* Pay attention to water levels near bodies of water, and in low 
  lying areas. If thunderstorms approach, seek higher ground. If 
  outdoors enjoying summer activities, flooding becomes even 
  more dangerous. Ensure you have a way to receive flash flood 
  warnings tonight. Flowing water is particularly dangerous at 
  night, when low visibility makes it very difficult to 
  determine how deep the water is, or how fast it is moving. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
017 
WGUS63 KDDC 250703
FFADDC

Flood Watch
National Weather Service Dodge City KS
203 AM CDT Sun Aug 25 2019

...Flash Flooding Threat Continues Overnight...

.A large thunderstorm cluster continued to move south across
central and south central Kansas. Some training thunderstorms will
result in a flash flooding risk across the watch area through
daybreak Sunday.

KSZ043>045-064-078-087-088-250815-
/O.CAN.KDDC.FF.A.0009.000000T0000Z-190825T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Scott-Lane-Ness-Hodgeman-Ford-Meade-Clark-
Including the cities of Scott City, Scott State Lake, Dighton, 
Ness City, Jetmore, Hanston, Dodge City, Meade, Plains City, 
Fowler, Ashland, and Minneola
203 AM CDT Sun Aug 25 2019

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of southwest Kansas and west
central Kansas has been cancelled. The thunderstorm activity and
associated flash flood risk will remain east of this area.

$$

KSZ030-031-046-065-066-079>081-089-090-251200-
/O.CON.KDDC.FF.A.0009.000000T0000Z-190825T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trego-Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-
Barber-
Including the cities of Wakeeney, Pfeifer, Hays, La Crosse, 
Larned, St. John, Stafford, Macksville, Kinsley, Lewis, 
Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, 
Protection, Medicine Lodge, and Kiowa
203 AM CDT Sun Aug 25 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

The Flash Flood Watch continues for

* Portions of central Kansas...south central Kansas and west 
  central Kansas...including the following in central ...
  Kansas...Ellis and Rush. in south central Kansas...Barber... 
  Comanche...Edwards...Kiowa...Pawnee...Pratt and Stafford. in 
  west central Kansas...Trego. 

* Until 7 AM CDT this morning

* Thunderstorms overnight will be capable of producing periods of
  heavy rainfall. Additional rainfall amounts of 1 to 2 inches 
  will be common, with locally higher amounts. The additional 
  rainfall will fall on soils saturated by prior rains over the 
  previous week, leading to rapid and increased runoff. 

* Pay attention to water levels near bodies of water, and in low 
  lying areas. If thunderstorms approach, seek higher ground. If 
  outdoors enjoying summer activities, flooding becomes even 
  more dangerous. Ensure you have a way to receive flash flood 
  warnings tonight. Flowing water is particularly dangerous at 
  night, when low visibility makes it very difficult to 
  determine how deep the water is, or how fast it is moving. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
374 
WGUS63 KDDC 251227
FFADDC

Flood Watch
National Weather Service Dodge City KS
727 AM CDT Sun Aug 25 2019

...Flash Flood Watch has expired...

.The heaviest rains from the overnight have ended, and the Flash 
Flood Watch has expired. Numerous flooded county roads and 
streams are likely over the next 24 hours. 

KSZ030-031-046-065-066-079>081-089-090-251330-
/O.EXP.KDDC.FF.A.0009.000000T0000Z-190825T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trego-Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-
Barber-
Including the cities of Wakeeney, Pfeifer, Hays, La Crosse, 
Larned, St. John, Stafford, Macksville, Kinsley, Lewis, 
Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, 
Protection, Medicine Lodge, and Kiowa
727 AM CDT Sun Aug 25 2019

...FLASH FLOOD WATCH HAS EXPIRED...

The Flash Flood Watch for portions of central Kansas...south
central Kansas and west central Kansas has expired. 


$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this flash flood watch went out at Aug 23, 10:41 AM CDT, 19 minutes earlier.

Area forecast discussion, Aug 23, 10:41 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1041 AM CDT Fri Aug 23 2019

...Updated Aviation...

.SHORT TERM...(Today and tonight)
Issued at 110 AM CDT Fri Aug 23 2019

Main focus of the short term will be a line of thunderstorms
expected to develop in eastern Colorado and roll through western
Kansas late this afternoon and this evening.

Throughout today with southeast winds and temperatures approaching
saturation...low clouds will continue to overspread much of the
region to start the morning and then slowly erode from west to
east through the late morning and early afternoon. Southeast winds
will continue to intensify throughout the day providing much of
the area with plenty of moisture as dewpoints are forecast to be
in the upper 60s to low 70s throughout all of western Kansas. With
more sunshine for areas along the Colorado border temperatures
should heat up into the low 90s which will set the stage for a
squall line event for tonight.

A shortwave currently going through Utah will move eastward and go
over the Colorado Rockies by late this afternoon. MLCAPE values
in the 2000-3000 J/kg and shear values in the 25-35 kt range will
set the stage for thunderstorm development in eastern Colorado by
around 3-4 PM. These storms will initially start out discrete in
Colorado but quickly evolve into a line by the time they cross
the state line. Main threat with these storms will be straight
line winds, with lesser chances of large hail, and a QLCS tornado
can't be ruled out for areas near the Colorado border. Latest
short term model trends hint at a 25-30 kt 850 mb LLJ as the
storms move eastward with decent CAPE values continuing after
sunset that the odds of the strong winds and heavy rain making it
to the highway 283 corridor are increasing. Thunderstorms will
continue to move eastward after midnight and gradually wind down
in intensity as they get to the highway 281 corridor.

.LONG TERM...(Saturday through Thursday)
Issued at 141 AM CDT Fri Aug 23 2019

Another potent shortwave will move in from the northwest from
Saturday afternoon into the evening. NAM/GFS/Euro all have some
slight differences in where the track will be in regards to the
heaviest rainfall but it does look like at least the eastern third
of the forecast area on into central Kansas will have another
decent chance of rain from Saturday night into Sunday morning as
there will still be plentiful moisture for the next shortwave to
work with.

With residual clouds and rainfall throughout the day on Sunday the
temperature forecast has changed as it looks like highs should
stay more in the 80s for the eastern half of the forecast area
with the 90 degree temperatures west of a Garden City to Liberal
line where sunshine and the warm 850 temps will be.

Through much of next week it'll look more like a fall pattern as
upper level winds continue out of the northwest with strong cold
fronts for this time of year moving in through western Kansas.
With these passages of fronts there will be some small chances of
precipitation. In fact by the end of the week we could see highs
only getting into the middle to upper 70s. There could be some
pretty good chances of rain by late week with a strong cold front
(would be moreso by next Friday/Saturday).

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1041 AM CDT Fri Aug 23 2019

Remaining stratus will dissipate by midday, leaving behind a
cumulus and stratocumulus field through the afternoon. Expect
SE surface winds to increase at all airports this afternoon,
gusting 25-28 kts. High confidence of a convective complex
impacting aviation operations tonight. Line of storms will be near
the KS/CO line around 00z Sat, along a GCK-LBL line around 03z
Sat, and a DDC-HYS line 04-05z Sat. Outflow wind gusts to near
50 kts are the primary threat. Convective TEMPO groups were
included in all TAFs. Consensus of short term models suggests
stratus will fill in immediately behind the exiting convective
complex early Saturday, with IFR cigs most likely at DDC/HYS
around 12z Sat.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  86  64  84  64 /  20  70  50  40
GCK  87  63  85  62 /  20  60  30  30
EHA  91  62  91  62 /  70  40  10  20
LBL  91  62  90  63 /  10  80  20  30
HYS  82  66  80  64 /  70  60  50  40
P28  86  69  85  66 /  10  70  40  60

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Tatro
LONG TERM...Tatro
AVIATION...Turner
Hazardous weather outlook, Aug 23, 3:17 AM CDT, 7 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
317 AM CDT Fri Aug 23 2019

KSZ030-031-043>046-061>066-074>081-084>090-240830-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
317 AM CDT Fri Aug 23 2019 /217 AM MDT Fri Aug 23 2019/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Thunderstorms will develop in eastern Colorado and move through
western Kansas mainly after 5 PM. Wind gusts 60 mph or more will
be possible with the storms along with a risk of hail up to ping
pong size. There could also be heavy rains which could lead to
localized flash flooding.

Day 1 Hazards
-------------
* Lightning: Significant risk
* Non-thunderstorm wind: Limited risk

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Days 2-7 Discussion
-------------------

Marginal risk of severe storms will be possible on Saturday with
the possibility of hail size to quarters and wind gusts to 50 mph.

Days 2-7 Hazards
----------------
* Saturday
  - Lightning: Elevated risk

* Sunday
  - Lightning: Limited risk

* Monday
  - Lightning: Limited risk
  - Excessive heat: Limited risk
  - Non thunderstorm wind: Limited risk

* Tuesday
  - Lightning: Limited risk

* Wednesday
  - Lightning: Limited risk

* Thursday
  - Lightning: Limited risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 2:41 AM CDTSpecial Weather StatementDDCScott49 min
Aug 23, 4:31 AM CDTSpecial Weather StatementDDCTrego44 min
Aug 23, 1:05 PM CDTSpecial Weather StatementDDCEllis40 min
Aug 23, 1:42 PM CDTSpecial Weather StatementDDCRush48 min
Aug 23, 3:29 PM CDTSpecial Weather StatementDDCPawnee46 min
Aug 23, 3:45 PM CDTSpecial Weather StatementDDCPawnee45 min
Aug 23, 4:02 PM CDTAreal Flood AdvisoryDDCPawnee, Rush118 min
Aug 23, 4:16 PM CDTSpecial Weather StatementDDCPawnee44 min
Aug 23, 4:39 PM CDTSpecial Weather StatementDDCStafford51 min
Aug 23, 5:38 PM CDTSpecial Weather StatementDDCKiowa52 min
Aug 23, 6:03 PM CDTSpecial Weather StatementDDCHaskell42 min
Aug 23, 6:08 PM CDTSevere Thunderstorm WarningDDCPratt41 min
Aug 23, 6:24 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Haskell, Kearny51 min
Aug 23, 6:38 PM CDTSpecial Weather StatementDDCMeade67 min
Aug 23, 6:50 PM CDTSpecial Weather StatementDDCPratt55 min
Aug 23, 6:54 PM CDTSevere Thunderstorm WarningDDCHaskell38 min
Aug 23, 6:55 PM CDTSevere Thunderstorm WarningDDCMeade, Seward65 min

Nearby

Flash Flood Watches in Kansas, 2019Every flash flood watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.